Alert archive / Arkansas / Tornado Warnings in 2015

Tornado Warning 1, NWS Little Rock, AR

March 24, 2015Boone County, Marion County, Arkansas

NWS Little Rock, AR issued this tornado warning at Mar 24, 2015, 6:55 PM CDT for Boone County, Marion County, Arkansas. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2015, 6:55 PM CDT (23:55 UTC)
Expired
Mar 24, 2015, 7:15 PM CDT
In force
20 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

Counties Boone County, AR, Marion County, AR

The radar

The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 7:07 PM CDTFUNNEL CLOUDDiamond City, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 2:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1309 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WFUS54 KLZK 242355
TORLZK
ARC009-089-250030-
/O.NEW.KLZK.TO.W.0001.150324T2355Z-150325T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
655 PM CDT TUE MAR 24 2015

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BOONE COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL 730 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS SEVERE
  STORM WAS LOCATED 4 MILES NORTH OF SELF...OR 15 MILES NORTH OF
  HARRISON. DOPPLER RADAR SHOWED THIS SEVERE STORM MOVING EAST AT 55
  MPH. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF
  PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE.

* LOCATIONS IN THE PATH OF THIS DANGEROUS STORM INCLUDE...
  WININGTON...          WILLIS...             SELF...
  OZARK ISLE...         OMAHA...              MYRTLE...
  LEAD HILL...          LAKEWAY...            DODD CITY...
  DIAMOND CITY...       SOUTH LEAD HILL...    PEEL...
  MONARCH...            BURLINGTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3649 9260 3630 9263 3639 9328 3651 9325
      3651 9277
TIME...MOT...LOC 2355Z 281DEG 49KT 3645 9307

$$

58
2 follow-up statements
595 
WWUS54 KLZK 250004
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
704 PM CDT TUE MAR 24 2015

ARC009-089-250030-
/O.CON.KLZK.TO.W.0001.000000T0000Z-150325T0030Z/
MARION AR-BOONE AR-
704 PM CDT TUE MAR 24 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN BOONE AND
NORTHWESTERN MARION COUNTIES UNTIL 730 PM CDT...

AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 3 MILES WEST OF DIAMOND CITY...OR 17
MILES NORTHEAST OF HARRISON...MOVING EAST AT 55 MPH. IN ADDITION TO
THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING LARGE DAMAGING HAIL
UP TO GOLF BALL SIZE.

* LOCATIONS IN OR NEAR THE PATH OF THIS DANGEROUS STORM INCLUDE...
  OZARK ISLE...         LEAD HILL...          DIAMOND CITY...
  SOUTH LEAD HILL...    PEEL...

LAT...LON 3649 9260 3635 9262 3640 9307 3651 9305
      3651 9277
TIME...MOT...LOC 0004Z 272DEG 49KT 3646 9294

$$

58
975 
WWUS54 KLZK 250015
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
715 PM CDT TUE MAR 24 2015

ARC009-089-250024-
/O.CAN.KLZK.TO.W.0001.000000T0000Z-150325T0030Z/
MARION AR-BOONE AR-
715 PM CDT TUE MAR 24 2015

...THE TORNADO WARNING FOR NORTHEASTERN BOONE AND NORTHWESTERN MARION
COUNTIES IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR THE AREA.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHERN MARION COUNTY UNTIL 745 PM.

LAT...LON 3649 9260 3635 9262 3640 9307 3651 9305
      3651 9277
TIME...MOT...LOC 0014Z 272DEG 49KT 3645 9277

$$

58

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Mar 24, 6:30 PM CDT, 25 minutes earlier.

Area forecast discussion, Mar 24, 6:30 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 PM CDT TUE MAR 24 2015

.AVIATION...
TSRA MOVING INTO NORTHERN ARKANSAS...AND HAVE A COUPLE OF HOURS
THIS EVENING BEFORE STORMS WILL DIMINISH. DID INCLUDE VCSH FOR
WESTERN SITES THIS EVENING...BUT NOT CONFIDENT IN TSRA TO HOLD
TOGETHER. DID INCLUDE MVFR ACROSS CENTRAL AND SOUTH AFTER
25/09Z...LIFTING AFTER SUNRISE. BREEZY SOUTH WINDS DURING THE
DAY...AHEAD OF THE NEXT COLD FRONT ARRIVING SHORTLY AFTER THIS TAF
CYCLE.
&&

.PREV DISCUSSION... /ISSUED 243 PM CDT TUE MAR 24 2015/

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

DESPITE SOME LIGHT SHOWERS AND EVEN AN OCCASIONAL THUNDERSTORM
ACROSS THE NORTH TODAY...TEMPERATURES WARMED NICELY AROUND THE
NATURAL STATE. WE HAVE SEEN DEWPOINTS BEGIN TO RISE A BIT AROUND THE
STATE...WITH READINGS IN THE MID TO UPPER 50S ACROSS WESTERN AND
SOUTHWEST ARKANSAS. SURFACE LOW...CURRENTLY IS LOCATED JUST TO THE
NE OF TULSA...WITH UPPER LEVEL SHORTWAVE LOCATED A BIT TO THE NW.

HIRES MODELS GENERALLY AGREE THAT THUNDERSTORMS WILL NOT MAKE IT
INTO THE CWA UNTIL AFTER 00Z...WITH THUNDERSTORMS WEAKENING BY 06Z.
THE 00Z WRF MODEL...DID SHOW A STRONG LINE OF THUNDERSTORMS MOVING
QUICKLY THROUGH THE STATE DURING THE OVERNIGHT HOURS...BUT DO NOT
EXPECT THIS MODEL SOLUTION TO COME TO FRUITION.

EXPECT THE BIGGEST IMPACTS FROM THE POTENTIAL FOR SEVERE WEATHER TO
BE NW OF A LINE FROM POLK COUNTY TO FULTON COUNTY...WITH GENERALLY
LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. WITH DIURNAL
FACTORS SOMEWHAT AGAINST THE CWA SEEING WIDESPREAD SEVERE
WEATHER...THE INCREASED DEWPOINTS AND INSTABILITY WILL LIKELY HELP
TO PROLONG STRONG STORMS ACROSS WEST AND SW ARKANSAS.

ROUND TWO OF SEVERE WEATHER POTENTIAL WILL EXIST ON WEDNESDAY. THE
12Z MODELS HAVE CONTINUED TO SLOW DOWN THE TIMING OF THIS
SYSTEM...WITH PRECIP NOT MOVING INTO THE STATE UNTIL AFTER 00Z. IT
CONTINUES TO LOOK THAT THE BULK OF THE PRECIPITATION WILL BE POST
FRONTAL AND SOMEWHAT LIMIT THE SEVERE POTENTIAL. HOWEVER...DO EXPECT
A FEW STORMS PRODUCING HAIL AND DAMAGING WINDS WILL BE POSSIBLE AS
THIS STRONG COLD FRONT FINALLY PUSHES THROUGH THE STATE. 12Z MODELS
HAVE COME BACK A BIT WETTER WITH HEAVY RAIN A BIT FURTHER TO THE
NORTH. THIS WILL CONTINUE TO BE WATCHED IN FUTURE FORECASTS TO SEE
IF ANY KIND OF FLOOD WATCH WILL BE NEEDED ACROSS NORTHERN ARKANSAS.

BEHIND THIS FRONT A MUCH MORE HIGHLY AMPLIFIED PATTERN WILL BE IN
PLACE ACROSS THE COUNTRY. MORNING LOW TEMPERATURES ON FRIDAY AND
SATURDAY MORNING WILL BE WELL BELOW NORMAL. DID RAISE MORNING LOW
TEMPS A FEW DEGREES WITH THIS FORECAST...WITH MORE CLOUD COVER THAN
INITIALLY FORECAST...BUT STILL WENT BELOW GUIDANCE. THE HIGHLY AMPLIFIED
PATTERN WILL SEE A LARGE TROUGH ACROSS ARKANSAS DURING THIS SAME
TIME PERIOD...WITH A FEW PIECES OF ENERGY RIDING AROUND THE LOW.
THIS WILL BRING A RETURN OF POPS TO THE FORECAST. WITH THESE LOW
TEMPERATURES IN PLACE...WOULD NOT BE SURPRISED TO SEE SOME
SNOW...AND THUS ADDED LIGHT SNOW INTO THE FORECAST WITH NO
ACCUMULATIONS EXPECTED. HOWEVER...WITH THESE COLD TEMPERATURES A
FROST AND FREEZE MAY BE POSSIBLE TO ANY TENDER VEGETATION THAT MAY
HAVE ALREADY BEEN PLANTED.

LONG TERM...SATURDAY THROUGH TUESDAY

ARKANSAS WILL BE UNDER THE INFLUENCE OF NW FLOW ALOFT TO START THE
LONG TERM PERIOD. DRY CONDITIONS ARE EXPECTED FOR THE WEEKEND WITH
SURFACE HIGH PRESSURE SETTLING INTO THE OHIO RIVER VALLEY THEN THE
SOUTHEAST US.

TEMPS INITIALLY WILL BE COOL BUT WILL MODERATE TO AROUND OR ABOVE
NORMAL FOR THIS TIME OF YEAR AS THE WEEKEND PROGRESSES. RAIN CHANCES
WILL RETURN TO THE FORECAST BY THE EARLY PART OF NEXT WEEK AS HIGH
PRESSURE MOVES EAST AWAY FROM THE AREA. THIS IN COMBINATION WITH AN
UPPER LOW APPROACHING ARKANSAS FROM THE WEST WILL PROVIDE RAIN
CHANCES FOR THE START OF NEXT WEEK.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-GARLAND-INDEPENDENCE-IZARD-
JACKSON-JOHNSON-LOGAN-LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-
PERRY-POLK-POPE-PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-
VAN BUREN-WHITE-WOODRUFF-YELL.

&&

AVIATION...58
Hazardous weather outlook, Mar 24, 5:00 AM CDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE MAR 24 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE MAR 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEATHER SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION TODAY
AND TONIGHT...AND BRING SCATTERED CONVECTION TO MAINLY NORTHERN
ARKANSAS. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP MAINLY THIS
AFTERNOON TO EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS AND
POSSIBLY LARGE HAIL.

ALSO WINDS WILL BE ELEVATED TODAY FROM THE SOUTH OVER MUCH OF
ARKANSAS...ESPECIALLY PARTS OF NORTHERN AND CENTRAL ARKANSAS.
SOUTH WINDS FROM 10 TO 25 MPH WITH SOME GUSTS TO NEAR 30 MPH WILL
BE POSSIBLE AND A LAKE WIND ADVISORY WILL BE IN EFFECT FOR
NORTHERN AND PARTS OF CENTRAL ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONGER STORM SYSTEM AND COLD FRONT WILL PUSH INTO ARKANSAS
LATE WEDNESDAY AND ON THURSDAY...AND BRING SHOWERS AND
THUNDERSTORMS TO MUCH OF THE STATE. ISOLATED STRONG TO SEVERE
STORMS MAY BE SEEN OVER NORTHERN ARKANSAS. ONCE AGAIN...DAMAGING
WINDS AND HAIL WILL BE THE PRIMARY THREAT FROM ANY SEVERE STORM.
THIS FRONT WILL PUSH OUT OF THE STATE LATER ON THURSDAY.

FRIDAY AND SATURDAY...DRY WEATHER IS EXPECTED...BUT COLDER
TEMPERATURES WILL FILTER INTO THE REGION. FRIDAY AND SATURDAY
MORNINGS...SOME TEMPERATURES WILL LOWER TO AROUND FREEZING ACROSS
NORTHERN ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE
ISOLATED NATURE OF ANY SEVERE STORMS. THIS MAY CHANGE IF
CONDITIONS WARRANT.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Mar 24, 6:33 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
633 PM CDT TUE MAR 24 2015

ARZ003-004-250000-
BOONE AR-MARION AR-
633 PM CDT TUE MAR 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BOONE AND NORTHWESTERN
MARION COUNTIES UNTIL 700 PM CDT...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ROBERSON HOLLOW...OR 11 MILES NORTHEAST OF
GREEN FOREST...MOVING EAST AT 65 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WININGTON...          WILLIS...             SELF...
  ROBERSON HOLLOW...    OMAHA...              MYRTLE...
  LEAD HILL...          LAKEWAY...            DODD CITY...
  DIAMOND CITY...       SOUTH LEAD HILL...    PEEL...
  MONARCH...            BURLINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3632 9276 3635 9330 3650 9330 3650 9329
      3651 9275
TIME...MOT...LOC 2332Z 273DEG 56KT 3646 9326

64

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:57 AM CDTLake Wind AdvisoryLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Garland and 14 more15 hr
Mar 24, 6:33 PM CDTSpecial Weather StatementLZKBoone27 min
Mar 24, 6:47 PM CDTSevere Thunderstorm WarningLZKBoone, Marion28 min

Nearby

Tornado Warnings in Arkansas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.